Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

I have been taking lexapro 10mg for 9 days now and I have had horrible nightmares and not sleeping

I have been taking lexapro 10mg for 9 days now and I have had horrible nightmares and not sleeping.i am also tired throughout the day but i do get sperts of energy.I take it at night at the moment but i have also tried it in morning and i get the same effects. Is this something that i should stop taking and ask my doctor or is this something that will go away in another week or so? I guess the question would be is this normal for the first few weeks?
Asked On : Thu, 24 Feb 2011
Answers:  2 Views:  197
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Dear Angela,

Thank you for choosing health care magic. Any psychiatirc drug / other medications should be taken only under supervision of a qualified psychiatrist /physician. And even if its prescribed to you, you shoud take it as directed and should not experiment with the time of dosage as well as amount and other directions of dosage as they can have serious consequences. I would suggest that you definitely consult your doctor as even expected side effects could impact different people in different magnitude.

Please report the side effects to your doctor for him/ her to suggest you a better option.

Take care
Smriti Sawhney
Clinical Psychologist
RCI Reg no -A-12344

Answered: Mon, 7 Mar 2011
I find this answer helpful

1 Doctor agrees with this answer

  User's Response
Dear Angela,

I would agree with Dr Sawhney and suggest you contact your treating doctor before you change the dosage. Lexapro is basically a Selective Serotonin Re-uptake Inhibitor (SSRI). And it is useful in depressive disorder due to it's ability to increase the levels of Serotonin in the brain.

Dreams mostly occur during the Rapid-Eye Movement (REM) stage of sleep. When you are "not" taking an SSRI, the Serotonin levels go down during the REM sleep. But when you are taking SSRI, the levels increase, leading to a disturbance of the REM sleep and vivid nightmares. This is a well known effect of SSRIs (including Lexapro). Simply put, Lexapro might be responsible for your symptoms of nightmares and reduced sleep. Feeling tired through the day can be due to not getting enough sleep.

You might consider discussing other options with your doctor.

Hope this helps.

Best Regards
Answered: Tue, 8 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor